| Catalog Number |
4002C2060 |
| Medical Device Problem Codes |
Mechanical Jam (2983); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/30/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the arcuate aorta using penumbra coils 400 (pc400s).During the procedure, the physician deployed and detached two pc400s in the target vessel using a px slim delivery microcatheter (px slim).While attempting to insert a new pc400 into the px slim, the physician experienced resistance at the hub of the px slim and subsequently, the pc400 became stuck; therefore, it was removed.The procedure was completed using eight other pc400s and the same px slim.There was no report of an adverse effect to the patient.